Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 11, NWS Topeka, KS

June 13, 20107 counties in Kansas

NWS Topeka, KS issued this flash flood warning at Jun 13, 2010, 10:11 PM CDT for 7 counties in Kansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2010, 10:11 PM CDT (03:11 UTC)
Expired
Jun 14, 2010, 2:15 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Morris County, KS, Ottawa County, KS, Riley County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 57 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 10:30 PM CDTFLASH FLOODJunction City, KSSOUTH WASHINGTON STREET NEARLY IMPASSIBLE DUE TO RUNOFF FROM HEAVY RAINFALL.
Jun 13, 11:10 PM CDTFLASH FLOODManhattan, KSMULTIPLE ROADS FLOODED IN THE CITY OF MANHATTAN AND IMPASSIBLE. TWO WATER RESCUES BEING PERFORMED IN THE CITY WHERE CARS STALLED IN FLOOD WATERS.
Jun 13, 11:11 PM CDTFLASH FLOOD4 E Wilsey, KSHELMICK ROAD...1400 ROAD, V AVENUE WEST OF 1400 ROAD FLOODED BY A FOOT OR MORE OF WATER. WATER FLOWING OVER ROADS MAKING THEM IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1787 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WGUS53 KTOP 140311
FFWTOP
KSC027-041-061-127-143-161-197-140715-
/O.NEW.KTOP.FF.W.0011.100614T0311Z-100614T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1011 PM CDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DICKINSON COUNTY IN CENTRAL KANSAS...
  GEARY COUNTY IN EAST CENTRAL KANSAS...
  MORRIS COUNTY IN EAST CENTRAL KANSAS...
  SOUTHWESTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  EXTREME SOUTHEASTERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS...
  RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 215 AM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS. RAINFALL   
  AMOUNTS WILL AVERAGE BETWEEN ONE AND TWO INCHES OF RAINFALL PER 
  HOUR. ADDITIONAL THUNDERSTORMS WILL MOVE THROUGH THE AREA AND WITH 
  SATURATED GROUND CAUSE FLASH FLOODING.

* LOCATIONS IMPACTED INCLUDE...
  MANHATTAN...
  ABILENE...
  ALTA VISTA...
  CARLTON...
  CHAPMAN...
  COUNCIL GROVE...
  DUNLAP...
  DWIGHT...
  ENTERPRISE...
  HERINGTON...
  HOPE...
  JUNCTION CITY...
  KEATS...
  LATIMER...
  LEONARDVILLE...
  MANCHESTER...
  MILFORD...
  OGDEN...
  PARKERVILLE...
  RANDOLPH...
  RILEY...
  WAKEFIELD...
  WHITE CITY...
  WILSEY...
  WOODBINE...
  
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 266 AND 321.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

&&

LAT...LON 3914 9738 3950 9666 3949 9665 3944 9671
      3940 9672 3920 9652 3919 9655 3917 9654
      3917 9639 3851 9635 3851 9692 3859 9693
      3860 9736 3892 9738 3895 9737 3896 9739

$$

GARGAN
1 follow-up statement
997 
WGUS73 KTOP 140540
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1240 AM CDT MON JUN 14 2010

KSC027-041-061-127-143-161-197-140715-
/O.CON.KTOP.FF.W.0011.000000T0000Z-100614T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-RILEY-OTTAWA-GEARY-WABAUNSEE-DICKINSON-MORRIS-
1240 AM CDT MON JUN 14 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
MORRIS...DICKINSON...SOUTHWESTERN WABAUNSEE...GEARY...EXTREME
SOUTHEASTERN OTTAWA...RILEY AND SOUTHERN CLAY COUNTIES...

AT 1229 AM CDT...RUNOFF FROM THUNDERSTORMS SUNDAY EVENING WAS STILL 
CAUSING FLOODING ACROSS PORTIONS OF THE WARNED AREA. MANY SMALL 
STREAMS AND CREEKS WERE STILL IN FLOODING AND FLOWING OVER SOME 
ROADWAYS. FLOODED AREAS WERE STARING TO RECEDE IN MANHATTAN.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...ABILENE...ALTA VISTA...BURDICK...CARLTON...CHAPMAN...
COUNCIL GROVE...DUNLAP...DWIGHT...ENTERPRISE...HERINGTON...HOPE...
JUNCTION CITY...KEATS...LATIMER...LEONARDVILLE...MANCHESTER...
MILFORD...MOONLIGHT...OGDEN...PARKERVILLE...RANDOLPH...RILEY...
SOLOMON...TALMAGE...VOLLAND...WAKEFIELD...WHITE CITY...WILSEY...
WOODBINE AND GRANDVIEW PLAZA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 321.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3914 9738 3950 9666 3949 9665 3944 9671
      3940 9672 3920 9652 3919 9655 3917 9654
      3917 9639 3851 9635 3851 9692 3859 9693
      3860 9736 3892 9738 3895 9737 3896 9739

$$

GARGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:54 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 13, 6:54 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
654 PM CDT SUN JUN 13 2010

.UPDATE...

MLCAPE STILL NEAR 1000J/KG AND MODEST 0-6KM BULK SHEAR AROUND
35KTS STORMS OVER NORTH CENTRAL KANSAS THIS EVENING. BUT...TSRA HAVE
BEEN PULSY AND SUB-SEVERE THUS FAR. WILL THEREFORE ALLOW THE SVR
THUNDERSTORM WATCH OVER NORTH CENTRAL KS TO EXPIRE AT 00Z / 7PM
CDT. FOCUS TURNS TO HEAVY RAIN EVENT SETTING UP OVERNIGHT.
ALTHOUGH NEAR-TERM FORECAST MODELS HAVING A TOUGH TIME RESOLVING
MESOSCALE DETAILS...13/18Z NAM HAS A DECENT HANDLE ON NEAR-TERM
ENVIRONMENTAL CHARACTERISTICS...AND RESOLVES TSRA AREAS ACROSS
BOTH NORTH CENTRAL...AND EXPANDING IN SOUTH CENTRAL KS. TWO SWATHS
OF HIGH QPF POSSIBLE TONIGHT...AGAIN ACROSS NORTH CENTRAL...AND
THE SECOND OVER EAST CENTRAL KS WHERE ROBUST CONVECTION IN SC KS
THROUGH THE TX PANHANDLE WILL LIFT INTO OVERNIGHT. GOING FF WATCH
WILL REMAIN INTACT.

LUNDE

&&

.AVIATION...

FOR THE 00Z TAFS...VFR CONDITIONS START THE PERIOD...BEFORE FOCUS
QUICKLY SHIFTS TO CONVECTION OVERNIGHT. TSRA WILL IMPACT MHK
FIRST NEAR 04Z...AND HAVE ENOUGH CONFIDENCE TO INCLUDE TEMPO GROUP
WITH THIS ISSUANCE. TOP/FOE TIMING STILL A BIT IN QUESTION...AND
PREFER MORE TIME TO WATCH ON-GOING CONVECTION EVOLVE BEFORE
INSERTING TSRA MENTION. SHOULD SEE TSRA THERE NEAR 06Z
THOUGH...AND WILL AMEND AS APPROPRIATE. LINGERING SHRA WITH MVFR
CIGS AFTER SUNRISE THROUGH THE LATE MORNING...IMPROVING TO VFR
THEREAFTER. FRONT WILL SHIFT SOUTH MONDAY...SO EXPECT WIND FIELD
TO SHIFT TO THE NW BY MID-MORNING.

LUNDE

&&

.PREV DISCUSSION... /ISSUED 336 PM CDT SUN JUN 13 2010/

DISCUSSION...
TRYING TO FIGURE OUT THE EVOLUTION OF THE NEXT ROUND OF CONVECTION
IS THE MAIN PROBLEM. 20Z WATER VAPOR CONTINUES TO SHOW AN UPPER
CLOSED LOW OVER THE CENTRAL ROCKIES WITH SOUTHWEST FLOW ACROSS THE
PLAINS. AT THE SFC...OUTFLOW FROM THE MORNING CONVECTION MOVED INTO
NORTHERN OK WHICH HAS MASKED THE SYNOPTIC COLD FRONT.

THERE ARE TWO AREAS OF CONCERN FOR CONTINUED THUNDERSTORM
DEVELOPMENT. FIRST IS THE OLD OUTFLOW BOUNDARY ACROSS SOUTHEAST KS.
THE SECOND IS BACK WEST WHERE LOW LEVEL CONVERGENCE BETWEEN THE MESO
HIGH AND SYNOPTIC FRONT ARE KICKING OFF NEW STORMS AS WELL. WITH THE
OUTFLOW PUSHING SOUTH...THE MODELS SEEM TO HAVE SHIFTED THE HEAVIER
CONVECTION ACROSS SOUTHERN AND CENTRAL KANSAS. HOWEVER THINK THAT
HEAVY RAINS ARE STILL POSSIBLE ACROSS NORTHERN KS WITH CONVECTIVE
INITIATION OCCURRING OVER THE TX PANHANDLE ONCE AGAIN TODAY. MODEL
PROGS STILL SHOW VERY HIGH MOISTURE WITH PWS AROUND 2 INCHES.
BECAUSE OF THIS WILL KEEP THE FLASH FLOOD WATCH IN TACT. IF IN FACT
THE HEAVIER CONVECTION LOOKS TO TAKE A SOUTHERLY TRACK...THE NEXT
SHIFTS MAY BE ABLE TO TRIM SOME OF THE NORTHERN COUNTIES AWAY.
COOLER TEMPS FROM THE MORNING CONVECTION HAVE LIMITED INSTABILITY
ACROSS CENTRAL KS THROUGH THE EARLY AFTERNOON. 19Z RUC ANALYSIS
SUGGESTS MUCAPE OF 500 TO 1000 J/KG WITH CIN GREATER THAN 50 J/KG.
HOWEVER THERE IS FINALLY SOME DECENT INSOLATION ACROSS CENTRAL KS
AND THE AIRMASS COULD DESTABILIZE MORE OVER THE NEXT FEW HOURS. DEEP
LAYER SHEAR IS BETTER THIS AFTERNOON FOR ORGANIZED UPDRAFTS AND
THERE IS THE POTENTIAL FOR SOME STORMS TO BE SEVERE INTO THE EARLY
EVENING.

REMNANT PRECIP IS ANTICIPATED TO BE MOVING ACROSS EAST CENTRAL KS
THROUGH MONDAY MORNING. THEN THERE SHOULD BE ANOTHER BREAK IN THE
RAIN UNTIL LATE MONDAY NIGHT AND TUESDAY WHEN THE NAM AND GFS
INDICATE A WEAK WAVE OR PERHAPS AN MCV LIFTING NORTHEAST ACROSS EAST
CENTRAL KS. HELD ONTO SOME CHANCE POPS INTO TUESDAY MORNING BECAUSE
OF THIS AS THE UPPER TROUGH AXIS REMAINS TO THE WEST OF THE FORECAST
AREA UNTIL TUESDAY AFTERNOON. TEMPS FOR MONDAY AND TUESDAY ARE
FORECAST TO BE A LITTLE MORE MILD DUE TO THE PRECIP CHANCES AND
NORTHERLY WINDS EVENTUALLY OVERSPREADING THE FORECAST AREA.

FOR TUESDAY NIGHT THROUGH THURSDAY THINK THERE WILL BE A BREAK IN
THE PRECIP AS BROAD MID LEVEL RIDGING DEVELOPS WITH NO OBVIOUS SFC
FEATURE TO FOCUS WEATHER. ONE THING TO WATCH IS POTENTIAL FOR
ELEVATED STORMS WITHIN RETURN FLOW ON THE BACK SIDE OF THE SFC RIDGE
FOR WEDNESDAY. HIGHS SHOULD TREND WARMER THROUGH THE PERIOD WITH
LOWER 90S BACK IN THE FORECAST BY THURSDAY.

THURSDAY NIGHT AND FRIDAY...MODELS PROG ANOTHER FRONTAL BOUNDARY
MOVING INTO THE AREA WITH MOISTURE ONCE AGAIN IN PLACE. THEREFORE
HAVE CONTINUED WITH CHANCES FOR PRECIP WITH THE HIGHER POPS ON
THURSDAY NIGHT WHEN THE FRONT IS SUPPOSE TO MOVE IN.

AFTER FRIDAY CONFIDENCE IN THE MODELS DECREASES WITH THE GFS KEEPING
ANY BOUNDARY NORTH OF THE AREA AND THE ECMWF BRINGING ANOTHER FRONT
THROUGH THE AREA. AFTER COORDINATION...INSERTED SOME LOW POPS FOR
SATURDAY NIGHT AND SUNDAY IN LINE WITH HPC GUIDANCE. HAVE KEPT TEMPS
PERSISTENT IN THE MID 80S TO LOWER 90S.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 4 PM
MONDAY FOR KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-
KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-
KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

&&
Hazardous weather outlook, Jun 13, 9:47 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
947 PM CDT SUN JUN 13 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-150300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
947 PM CDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO MOVE
ACROSS NORTH CENTRAL...NORTHEAST...AND EAST CENTRAL KANSAS TONIGHT
THROUGH MONDAY MORNING. THIS COULD CAUSE FLASH FLOODING AS WELL AS
RIVER FLOODING. THERE IS ALSO A THREAT FOR SEVERE WEATHER TONIGHT
AND OVERNIGHT...MAINLY ACROSS EAST CENTRAL AND NORTHEAST KANSAS.
STRONG GUSTY WINDS OF 60 TO 75 MPH ARE POSSIBLE WITH SOME OF THE
STRONGER STORMS THAT MOVE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY...WITH
THE BETTER CHANCES MONDAY NIGHT AND TUESDAY MORNING ACROSS EAST
CENTRAL AND NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

SPOTTERS SOUTH OF A LINE FROM HOLTON TO JUNCTION CITY ARE
ENCOURAGED TO REPORT STRONG WINDS TO THE NATIONAL WEATHER SERVICE
IN TOPEKA.

In the hours before

Special weather statement, Jun 13, 5:57 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
557 PM CDT SUN JUN 13 2010

KSZ020-132330-
CLOUD-
557 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ALERT FOR CLOUD COUNTY...

THROUGH 630 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF CENTRAL AND NORTHEAST CLOUD COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY
RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
AURORA...CONCORDIA AND CLYDE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

GARGAN
Special weather statement, Jun 13, 7:43 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
743 PM CDT SUN JUN 13 2010

KSZ020-034-140115-
CLOUD-OTTAWA-
743 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ALERT FOR CLOUD AND OTTAWA COUNTIES...

THROUGH 815 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35
MPH ACROSS PORTIONS OF SOUTHEAST CLOUD AND NORTHERN OTTAWA COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MILTONVALE AND
AURORA.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

GARGAN
Special weather statement, Jun 13, 9:03 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
903 PM CDT SUN JUN 13 2010

KSZ021-034-035-037-140300-
CLAY-DICKINSON-MORRIS-OTTAWA-
903 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ALERT FOR CLAY...OTTAWA...DICKINSON AND MORRIS
COUNTIES...

THROUGH 1000 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE NORTHEAST AT
45 MPH ACROSS PORTIONS OF SOUTHERN CLAY...SOUTHEAST
OTTAWA...DICKINSON AND WESTERN MORRIS COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF
PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 45 TO 55 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE
CARLTON...NILES...SOLOMON...HOPE...ABILENE...MANCHESTER...
ENTERPRISE...HERINGTON...WOODBINE AND CHAPMAN. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 266 AND 289 COULD ALSO BE
AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

GARGAN
Local storm report, Jun 13, 9:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
945 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     7 S ABILENE             38.82N 97.21W
06/13/2010  E70 MPH          DICKINSON          KS   LAW ENFORCEMENT

&&

BYRNE
Local storm report, Jun 13, 9:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
952 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     ABILENE                 38.92N 97.21W
06/13/2010  E65 MPH          DICKINSON          KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Jun 13, 9:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
958 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     TSTM WND GST     SSE CHAPMAN             38.97N 97.02W
06/13/2010  E60 MPH          DICKINSON          KS   TRAINED SPOTTER

&&

BYRNE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:14 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Morris, Ottawa46 min
Jun 13, 9:53 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Lyon, Morris, Riley and 1 more37 min
Jun 13, 10:28 PM CDTSevere Thunderstorm WarningTOPGeary, Lyon, Morris, Pottawatomie, Riley, Wabaunsee47 min
Jun 13, 10:53 PM CDTFlash Flood WarningTOPAnderson, Coffey, Douglas, Franklin, Geary, Jackson and 6 more4 hr
Jun 13, 11:02 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Jackson, Jefferson and 5 more43 min
Jun 13, 11:09 PM CDTRiver Flood WarningTOPLyon4 days
Jun 13, 11:09 PM CDTRiver Flood WarningTOPLyon34 hr
Jun 13, 11:23 PM CDTTornado WarningTOPJefferson, Shawnee22 min
Jun 13, 11:26 PM CDTTornado WarningTOPJefferson, Shawnee19 min
Jun 13, 11:41 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Jackson, Jefferson and 2 more49 min
Jun 14, 2:09 AM CDTAreal Flood WarningTOPMorris9 hr
Jun 14, 2:34 AM CDTAreal Flood WarningTOPLyon9 hr
Jun 14, 3:41 AM CDTRiver Flood WarningTOPCoffey, Lyon5 days
Jun 14, 3:41 AM CDTRiver Flood WarningTOPFranklin17 hr
Jun 14, 3:41 AM CDTRiver Flood WarningTOPFranklin, Osage35 hr
Jun 14, 3:41 AM CDTRiver Flood WarningTOPLyon, Osage7 hr
Jun 14, 4:23 AM CDTRiver Flood WarningTOPDickinson16 hr
Jun 14, 4:23 AM CDTRiver Flood WarningTOPGeary6 hr
Jun 14, 3:13 PM CDTRiver Flood WarningTOPAnderson, Franklin17 hr

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.